MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928857
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: level a investigation - complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_1__; occurrence: a complaint history check was performed and this is the 1st related complaint for foreign matter in syringe on lot # 9133772.Investigation summary: no samples were returned therefore the complaint could not be confirmed and the root cause is undetermined.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch# 9133772.All inspections and challenges were performed per the applicable operations qc specifications.There were two (2) notifications [200827888, 200824222] noted that did not pertain to the complaint.Investigation conclusion: as no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that syringe 0.5ml 31ga 8mm 10bag 500 pl/wg had a clear liquid in it.This was discovered during use.The following information was provided by the initial reporter: material no.: 928857 batch no.: 9133772.It was reported that a clear liquid was seen when the plunger is pushed up.Verbatim: pharmacist called on behalf of consumer.Stated, consumer is seeing a clear liquid when plunger is pushed up.Stated, when consumer found this issue, he bought box back to store for replacement.Pharmacist was able to duplicate issue but stated, he does not see it with every syringe.Syringes found with "clear liquid" were not used.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: level a investigation.Complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_1__; occurrence: a complaint history check was performed and this is the 1st related complaint for foreign matter in syringe on lot # 9133772.Investigation summary: customer returned (17) 1/2cc, 8mm, 31g walgreens syringes (7 in an open poly bag, 10 in a sealed poly bag) from lot # 9133772.Customer states that they are seeing a clear liquid when the plunger is pushed up.All returned syringes were examined and no foreign matter was observed in any of the samples.All samples were also tested and 2 out of 7 samples from the open poly bag and 2 out of 10 samples from the sealed poly bag exhibited a clear droplet of material come out of the cannula when the plunger rod was fully depressed.A small portion of this material was removed from the sample and prepared for ftir spectral analysis.The spectral analysis shows that this material is most likely silicone.Manufacturing (holdrege) will be notified of this issue.A review of the device history record was completed for batch# 9133772.All inspections and challenges were performed per the applicable operations qc specifications.There were two (2) notifications [200827888, 200824222] noted that did not pertain to the complaint.Investigation conclusion: based on the samples and/or photo(s) received the investigation concluded: - confirmed: bd was able to duplicate or confirm the customer¿s indicated failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: as per investigation completed by manufacturing under investigation child (b)(4).On 20 feb 2020, holdrege received photos of a complaint for fm in syringe.Visual inspection of the picture shows a liquid on the cannula of a syringe.Process summary: automatic syringe assembly machine, which feeds 1/2cc, syringe components (barrel, stopper, plunger, needle assembly & cap) and assembles these components.This machine consists of a barrel cleaning dial, lubrication dial, plunger/stopper assembly dial, syringe assembly dial, and various inspections and transfer dials.Root cause: air bubbles in the silicone guns.Corrective action: l2l dispatch #69320 was created to adjust the silicone gun.Rationale: based on the investigation, no additional investigation and no capa is required at this time.

Brand Name
SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9662467
Report Number1920898-2020-00070
Device Sequence Number11425643
Product Code FMF
UDI-Device Identifier00311917025360
UDI-Public00311917025360
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2024
Device Model Number928857
Device Catalogue Number928857
Device Lot Number9133772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date02/03/2020
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;